Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Lubbock, TX

April 11, 2015Crosby County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 11, 2015, 8:05 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2015, 8:05 PM CDT (01:05 UTC)
Expired
Apr 11, 2015, 8:30 PM CDT
In force
25 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crosby County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 34 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:10 PM CDTHAIL 1.510 S Lorenzo, TXLOW CORRELATION COEFFICIENT ON SIZE DISTRIBUTION. PEAS TO PING PONG BALLS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WUUS54 KLUB 120105
SVRLUB
TXC107-303-120130-
/O.NEW.KLUB.SV.W.0009.150412T0105Z-150412T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CROSBY COUNTY IN NORTHWESTERN TEXAS...
  EAST CENTRAL LUBBOCK COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 830 PM CDT

* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF CAPROCK...OR 9 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT
  10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALLS AND CAPROCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3358 10164 3374 10132 3344 10118 3343 10156
TIME...MOT...LOC 0104Z 229DEG 10KT 3353 10153 

HAIL...1.00IN
WIND...60MPH
 
$$

31
1 follow-up statement
509 
WWUS54 KLUB 120117
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT SAT APR 11 2015

TXC303-120126-
/O.CAN.KLUB.SV.W.0009.000000T0000Z-150412T0130Z/
LUBBOCK TX-
817 PM CDT SAT APR 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LUBBOCK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
LUBBOCK COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3353 10156 3362 10156 3374 10132 3344 10118
      3343 10152
TIME...MOT...LOC 0116Z 238DEG 12KT 3355 10147 

$$

TXC107-120130-
/O.CON.KLUB.SV.W.0009.000000T0000Z-150412T0130Z/
CROSBY TX-
817 PM CDT SAT APR 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN CROSBY COUNTY...

AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPROCK...OR
12 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALLS AND CAPROCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3353 10156 3362 10156 3374 10132 3344 10118
      3343 10152
TIME...MOT...LOC 0116Z 238DEG 12KT 3355 10147 

HAIL...1.00IN
WIND...60MPH

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:10 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 11, 7:10 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SAT APR 11 2015

.UPDATE...
HAVE INCREASED POPS IMMEDIATELY EAST AND NORTHEAST OF LUBBOCK
BASED ON CURRENT RADAR TRENDS. ISOLATED STORMS REMAIN POSSIBLE
THIS EVENING EAST OF THE DRYLINE FOR THE NEXT FEW HOURS.
CONVECTION HAS HAD A HARD TIME BECOMING ESTABLISHED THOUGH
ENVIRONMENT DUE TO CAPPING. HOWEVER...INSTABILITY IS QUITE GOOD
WITH VALUES UP AROUND 2KJ/KG AND PLENTIFUL SHEAR. HAIL TO THE SIZE
OF GOLF BALLS LOOKS TO BE THE PRIMARY THREAT OVER THE NEXT COUPLE
OF HOURS.

&&

.AVIATION...
TSTM ACTIVITY HAS DEVELOPED ALONG AND EAST OF KPVW AND KLBB AND
SHOULD CONTINUE TO MOVE EAST AWAY FROM BOTH TERMINALS. KCDS
APPEARS TO HAVE A LOW RISK OF TSTM ACTIVITY THOUGH LIKELIHOOD
REMAINS TOO LOW FOR MENTION IN TAF ATTM. STRATUS IS POSSIBLE AT
ALL TERMINALS AND WILL MONITOR TRENDS AS CONVECTION MODIFIES THE
AIRMASS.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 11 2015/

SHORT TERM...
LOW LEVEL THETA-E HAS SLOWLY BEEN ON THE INCREASE THIS AFTERNOON
FORMING A NORTH-SOUTH ORIENTED RIDGE ALONG THE DRYLINE PER THE RAP
ANALYSIS. WE ARE ALSO SEEING SOME OF THE DRYLINE BULGING ON THE
SOUTH PLAINS AS INDICATED BY MORNING MODEL RUNS. THE HRRR/RAP HAVE
BECOME MORE INDICATIVE OF CONVECTIVE INITIATION LATE THIS
AFTERNOON MORE IN LINE WITH THE TTU WRF SOLUTION. WITH THE DRYLINE
BULGE COMING OUT...THE BEST CONVECTION WILL LIKELY BE AREAS FROM
LBB NORTH ALONG THE I-27 CORRIDOR. A LOW LEVEL JET DEVELOPING THIS
EVENING MAY BE ABLE TO KEEP CONVECTION GOING FOR A LITTLE WHILE
BUT WEAK SHORT WAVE RIDGING AHEAD OF AN UPPER LEVEL TROUGH WILL
ACT TO DAMPEN THE EFFECT. THE DRYLINE WILL RETREAT IN USUAL
FASHION TONIGHT WHICH WILL BRING MORE WIDESPREAD LOW STRATUS BY
SUNDAY MORNING.

THE FORECAST FOR TOMORROW IS A LITTLE MORE COMPLICATED BUT MOST
PRECIPITATION CHANCES WILL LIKELY HOLD OFF UNTIL THE EVENING.
UPPER LEVEL DIFFLUENT FLOW WILL BEGIN TO CREEP INTO THE REGION
DURING THE AFTERNOON. THE DRYLINE WILL MIX FARTHER EAST BUT WILL
BE MUCH MORE DIFFUSE BRINGING MORE OF A BROAD REGION OF HIGHER DEW
POINTS TO THE REGION. STRONG SURFACE HEATING WILL AGAIN TAKE PLACE
ONCE LOW STRATUS CLEARS OUT WHICH WILL LEAD TO STRONG SURFACE
BASED INSTABILITY. HOWEVER...SEVERE CHANCES WILL BE MUCH LOWERED
WITH MUCH LESS SHEAR IN CLOSER PROXIMITY TO THE UPPER LEVEL
TROUGH.

LONG TERM...
AS THE AFOREMENTIONED UPPER LEVEL TROUGH APPROACHES WEST
TEXAS...MODELS CONTINUE TO DEEPEN THE SYSTEM INTO A CLOSED LOW BY
MONDAY MORNING. STRONG LIFT ON THE NORTHEASTERN SIDE OF THE LOW
WILL COMBINE WITH LOW LEVEL LIFT PROVIDED BY A COLD FRONT TO
RESULT IN WIDESPREAD PRECIPITATION ACROSS THE AREA BY MONDAY
AFTERNOON. MODELS ARE CONTINUING TO STRUGGLE WITH WHERE THE BEST
CHANCES FOR PRECIPITATION WILL BE AS WELL AS THE TIMING FOR THE
HEAVIEST PRECIPITATION. REGARDLESS...MONDAY LOOKS TO BE A FAIRLY
WET DAY ACROSS THE ENTIRE FORECAST AREA. CHANCES FOR SEVERE
WEATHER WILL BE ALMOST NIL AS ATMOSPHERE WILL HAVE BEEN WORKED
OVER AND EXTENSIVE CLOUD DECK WILL PREVENT ANY SURFACE-BASED
INSTABILITY FROM BECOMING ESTABLISHED. THAT BEING SAID...THERE MAY
BE A FEW REPORTS OF HAIL AS THE CORE OF THE LOW MOVES OVER THE
REGION THANKS TO MID-LEVEL COOLING AND A SLIGHT INCREASE IN LAPSE
RATES IN THE MID LEVELS OF THE ATMOSPHERE.

THE NAM IS NOW NOT PUSHING THE FRONT TOO FAR SOUTH THROUGH THE
AREA WHILE THE GFS AND ECMWF BOTH CARRY THE FRONT INTO CENTRAL OR
SOUTH CENTRAL TEXAS. THIS WILL IMPACT THE AMOUNT OF MOISTURE
RETURN THAT WILL TAKE PLACE FOR THE MIDDLE OF NEXT WEEK AHEAD OF
THE NEXT STORM SYSTEM MOVING THROUGH. MODELS HAD A DEEP TROUGH ON
WEDNESDAY BUT ARE NOW TRENDING TOWARDS A CLOSED LOW THAT DEEPENS
WHILE CONTINUING TO SPIN EAST OF THE FOUR CORNERS REGION ALONG THE
CO/NM BORDER. THIS WOULD RESULT IN THE DEVELOPMENT OF A SURFACE
LOW SOMEWHERE NORTHWEST OF THE AREA AND KEEP THE DRYLINE IN PLACE
NEARBY. DEPENDING ON HOW THINGS UNFOLD FOR THE MIDDLE TO LATTER
PART OF NEXT WEEK...WE MAY SEE A SHOT AT WIDESPREAD PRECIPITATION
OR THE DRYLINE PUNCHING EAST INTO OKLAHOMA FOR THURSDAY.

FINALLY BY NEXT WEEKEND WE SEE ANOTHER COLD FRONT PUSH ACROSS THE
REGION AS THE UPPER LEVEL LOW FINALLY MOVES EAST OF THE AREA.
AGAIN...TIMING REMAINS QUESTIONABLE SO LEFT THE LAST THREE DAYS OF
THE FORECAST UNTOUCHED TO SEE HOW THESE MAJOR DIFFERENCES EVOLVE
WITH TIME.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        48  78  49  60 /  10  20  60  70
TULIA         54  79  53  63 /  30  30  60  70
PLAINVIEW     55  79  54  63 /  30  30  60  70
LEVELLAND     55  79  51  64 /  10  30  60  70
LUBBOCK       57  79  54  64 /  30  30  60  70
DENVER CITY   55  77  51  66 /  10  30  60  60
BROWNFIELD    56  79  53  66 /  20  40  60  60
CHILDRESS     60  82  59  67 /  30  30  60  70
SPUR          58  80  56  67 /  30  30  60  60
ASPERMONT     62  83  60  73 /  20  40  60  60

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26/99/26
Hazardous weather outlook, Apr 11, 11:19 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1119 AM CDT SAT APR 11 2015

TXZ021>044-121630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1119 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE REGION. HAIL UP TO THE SIZE OF GOLF
BALLS...WIND GUSTS OF 60 MPH...AND AN ISOLATED TORNADO WILL ALL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AHEAD OF
AN UPPER LEVEL STORM SYSTEM. SOME STORMS MAY BECOME STRONG TO
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:21 PM CDTAreal Flood AdvisoryLUBCrosby114 min
Apr 11, 8:30 PM CDTSevere Thunderstorm WarningLUBCrosby30 min
Apr 11, 9:00 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent30 min
Apr 12, 5:43 PM CDTSevere Thunderstorm WarningLUBHall32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.